MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174209
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during esophagectomy, the tip of the device was not interlocked with the purple slide button.It may have disengaged while trying several times.The tip of the device was separated due to the handling of the surgeon.The procedure was completed with another device.No patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation one device.The device was then forwarded to ponce manufacturing for further evaluation.The knob component was inspected using a microscope and no indentation around the knob hole was observed.A review of the dhr (device history record) indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The product analysis established a relationship between a device failure and the reported incident of "stylet does not advance".The main potential root cause is due to the lack of inspection of the pin to determine proper assembly of the pin after the pin insert machine places the pin inside of the center rod ¿ knob assembly.Due to the fixative nature of the center rod component inside of knob hole, the retraction of the device can be performed and the person assembling would falsely deduce the presence of pin inside of the assembly without it being present.The root cause of the reported condition was determined to be a result of a manufacturing activity and a process improvement has been initiated to prevent this condition from recurring.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-RETRACT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7477588
Report Number2647580-2018-02227
Device Sequence Number19320106
Product Code GCJ
UDI-Device Identifier10884523000801
UDI-Public10884523000801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number174209
Device Catalogue Number174209
Device Lot NumberP7K0814X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer06/06/2018
07/09/2018
08/08/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date07/05/2018
08/03/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1